Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 11, 2000, 8:17 PM CDT for Door County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 8:17 PM CDT (01:17 UTC)
- Expired
- Sep 11, 2000, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Door County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:34 PM CDT | Thunderstorm Wind 50 E | Egg Harbor, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 120119 SVRGRB WIC029-120215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 817 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOOR COUNTY IN WISCONSIN * UNTIL 915 PM CDT * AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. THE STORMS WERE CENTERED 12 MILES NORTHWEST OF CARLSVILLE. THAT PLACES THE CENTER OF THE CLUSTER 5 MILES SOUTHEAST OF MARINETTE. THE STORMS WERE MOVING EAST AT 45 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... EGG HARBOR BY 830 PM CARLSVILLE BY 835 PM CDT. JACKSONPORT BY 845 PM CDT. WHITEFISH DUNES STATE PARK BY 855 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK LSHELTER IMMEDIATELY. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:45 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 11, 2:45 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT MON SEP 11 2000 SVR TSTM POTENTIAL THIS AFTN/EVENG IS STILL THE MAIN CHALLENGE FOR THIS PCKG. TSTMS WHICH PASSED OVER THE REGION BETWEEN 04Z AND 15Z HAVE LEFT AN EXTENSIVE AMOUNT OF CLDS OVER THE FORECAST AREA...WITH AN 18Z GRB RAOB OF 0.3 TO INDICATE AIRMASS HAS NOT RECOVERED AND REMAINS RELATIVELY STABLE. STILL NEED TO CONSIDER THE COMBINATION OF THE RRQ UPR JET DIVERGENCE WITH SURFACE CONVERGENCE WITH APPROACH FRONTAL BOUNDARY. MPX SPECIAL SOUNDING ON THE OTHERHAND VERY INSTABLE AND APPROACHING CONVECTIVE TEMPERATURE OF 90 OVER SE MN. VERY UNSTABLE AIR ALSO OVER ERN IA...SE MN AND SW WI. LATEST H8 PROFILER OVER SW WI SHWS A TURN TO THE S... WHICH MAY BRING SOME OF THIS INSTAB INTO AT LEAST THE SOUTHEAST HALF OF THE CWA THIS EVENING...BUT RUNNING OUT OF TIME AS CDFNT MOVING IN. LSE FCSTR POINTED OUT THAT A TSRA DEVELOPED QUICKLY WEST OF EAU NEAR THE FRONTAL BOUNDARY...SO WL KEEP SVR EVENG WRDG AT THIS TIME. AS FAR AS FLASH FLOOD POTENTIAL FOR TNT. MUCH OF AREA RECEIVED 2-4 INCHES OF RAIN OVERNIGHT...BUT WITH A GOOD BREAK BETWEEN LAST EVENT AND NEXT ANTICIPATED RAIN EVENT...AND POTENTIAL FOR THIS BAND OF PCPN TO MOVE EAST...WL NOT ISSUE A FLASH FLOOD WATCH. IN ADDITION DIGGING UPR TROF WILL ALSO MOVE BETTER UPR DIVERGENT FIELD EASTWARD AS WELL. COOL HIGH PRESSURE SETTLES IN FOR THE REST OF THE WEEK. AVN INDICATES A REINFORCING SHOT OF COOL AIR WED NIGHT...WITH PERHAPS A BAND OF SHRAS WITH IT. BUT WL LEAVE DRY. COORD WITH ARX. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 11, 12:00 PM CDT, 8 hours 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-111900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON SEP 11 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS...THAT MOVED OVER THE FORECAST AREA OVERNIGHT AND THIS MORNING...HAVE LEFT AN EXTENSIVE AREA OF CLOUDS IN ITS WAKE. MEANWHILE...A COLD FRONT WILL BE APPROACHING THE REGION LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...FIRST OVER NORTHCENTRAL AND CENTRAL WISCONSIN LATER THIS AFTERNOON...AND THEN EAST CENTRAL AND NORTHEAST WISCONSIN TOWARD EVENING. EVEN THOUGH THE CLOUD COVER IS CURRENTLY DIMINISHING THE INSTABILITY THIS AFTERNOON...THE ATMOSPHERE WILL STILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS. THE RECENT OVERNIGHT AND EARLY MORNING THUNDERSTORMS PRODUCE 2 TO 4 INCHES OF RAIN OVER PARTS OF THE FORECAST AREA. SINCE THE GROUND IS SATURATED...ADDITIONAL HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING LATER THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL WEATHER INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Sep 11, 6:11 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM TOMAHAWK WI WIND DAMAGE
09/11/00 LINCOLN TREES AND POWER LINES DOWN
JS/TKLocal storm report, Sep 11, 6:29 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... Q
0610 PM THREE LAKES WI WIND DAMAGE
09/11/00 ONEIDA TREES DOWN
PLHLocal storm report, Sep 11, 6:52 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM NELMA WI .88 INCH HAIL
09/11/00 FOREST
PLHSpecial weather statement, Sep 11, 7:00 PM CDT, 1 hour 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 700 PM CDT MON SEP 11 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF CENTRAL...NORTH- CENTRAL...NORTHEAST...AND EAST-CENTRAL WISCONSIN UNTIL 1100 PM. THE WATCH MEANS THAT THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE LIKELY. AT 655 PM...A LINE OF THUNDERSTORMS EXTENDED FROM FAR NORTHEAST WISCONSIN...SOUTHWEST...TO THE SOUTHWEST CORNER OF THE STATE. THE LINE WILL CONTINUE TO PUSH EAST DURING THE EVENING. ANOTHER LINE OF STORMS WAS OVER THE SOUTHERN PART OF THE STATE...BUT THAT LINE SHOULD REMAIN SOUTH OF THE AREA. THE RISK OF SEVERE WEATHER IN CENTRAL AND NORTH-CENTRAL WISCONSIN SHOULD END AROUND 900 PM. THE THREAT WILL SHIFT EAST-CENTRAL WISCONSIN BETWEEN 800 PM AND 1100 PM. HOWEVER...CURRENT EXPECTATIONS ARE THAT THE STORMS WILL GRADUALLY WEAKEN AS THEY PUSH INTO THE FAR EASTERN PORTION OF THE STATE. THE STORMS POSE A RISK OF LARGE HAIL AND DAMAGING WINDS. EVERYONE IS URGED TO MONITOR LATER STATEMENTS FOR POSSIBLE WARNINGS. BE PREPARED TO MOVE TO A PLA"CE OF SAFETY IMMEDIATELY IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Sep 11, 7:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM LONG LAKE WI WIND DAMAGE
09/11/00 FLORENCE SEVERAL TREES UPROOTED/
SNAPPED OFF
JS/TKSpecial weather statement, Sep 11, 7:40 PM CDT, 37 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050- 120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 740 PM CDT MON SEP 11 2000 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CDT... MARINETTE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... KEWAUNEE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... CENTRAL AND SOUTHERN BAY OF GREEN BAY LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:46 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.